question-icon

What causes painful urination while on Hydrochlorothiazide?

default
Posted on Fri, 13 May 2016
Question: I have been taking Hydrochlorothiazide for about three months and was wondering if a side affect is painful
urination. I've been on two different antibiotics thinking it was just a UTI but it didn't help. It didn't help with my blood pressure either.
doctor
Answered by Dr. Muhammad Sareer Khalil (9 hours later)
Brief Answer:
Hydrochlorothiazide

Detailed Answer:
Hello and Welcome

I appreciate your concern

Hydrochlorothiazide is not associated with burning or painful urination or developing a UTI. It is prescribed stage 1 hypertension alone or in combination with ACE inhibitor and other antihypertensive meds.

A urine routine exam , culture sensitivity testing of urine and ultrasound abdomen and pelvis would clear things regarding the painful urination. Antibiotics can then be advised accordingly if there is evidence of infection.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2914 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes painful urination while on Hydrochlorothiazide?

Brief Answer: Hydrochlorothiazide Detailed Answer: Hello and Welcome I appreciate your concern Hydrochlorothiazide is not associated with burning or painful urination or developing a UTI. It is prescribed stage 1 hypertension alone or in combination with ACE inhibitor and other antihypertensive meds. A urine routine exam , culture sensitivity testing of urine and ultrasound abdomen and pelvis would clear things regarding the painful urination. Antibiotics can then be advised accordingly if there is evidence of infection. Wishing you best of health Thanks Let me know if you have any query Please consult your doctor before deciding on any further course of action. For future follow up / correspondence you may ask me directly at the link given below http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107 Dr. M.S. Khalil